MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OX CONSTRAIN FEM TRL 7 RT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN OX CONSTRAIN FEM TRL 7 RT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71431177
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trial wedge broke inside the femoral trial during a revision surgery (non s&n devices).No delay reported.No patient injuries reported.No s&n backup was available.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection did not confirm any broken pieces inside the trial.The trial does show multiple scratches, burrs, gouges and discoloration in the metal of the device.The device shows significant signs of wear usage.The device was manufactured in 2012.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
LGN OX CONSTRAIN FEM TRL 7 RT
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9168983
Report Number1020279-2019-03589
Device Sequence Number14101242
Product Code MBH
UDI-Device Identifier03596010545497
UDI-Public03596010545497
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71431177
Device Lot Number12DM06142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1